Does Antibiotic Use Cause Yeast Infections?

For some women they regularly get vaginal yeast infections after they are prescribed an antibiotic.

Among gynecologists it is generally accepted that antibiotic use can result in vaginal fungal overgrowth, although research proving the extent to which this causes symptomatic vaginitis is scant.

In Australia they performed a study culturing for yeast colonies before and after antibiotic use. 21% of women had positive tests for yeast before they took the antibiotics, 37% after, showing a rise. Fewer women actually reported feeling uncomfortable or having a clinically significant infection.

It appears that in some studies the group most likely to get a yeast infection after antibiotic use is aged 36-40 years.

And it appears from other studies cephalosporin antibiotics.

Those women who have the healthiest vaginal tissues are least susceptible to yeast infections overall, come to WHP to discuss how we can help.

whphealth

Suzanne Trupin, MD, Board Certified Obstetrician and Gynecologist and owner of Women's Health Practice, Hada Cosmetic Medicine, and Hatha Yoga and Fitness

Leave a Reply

Your email address will not be published. Required fields are marked *